MAUDE Adverse Event Report: ABBOTT VASCULAR MITRACLIP SYSTEM CLIP DELIVERY SYSTEM; VALVE REPAIR

ABBOTT VASCULAR MITRACLIP SYSTEM CLIP DELIVERY SYSTEM; VALVE REPAIR
Model Number CDS0201
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Mitral Regurgitation (1964); Tissue Damage (2104)
Date of Event 08/01/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Dates of event, tests, and implant: dates estimated.The clip remains in patient.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
This event was captured based on a review of the article, percutaneous edge to edge mitral valve repair with the mitraclip system in barlows disease.It was reported that a (b)(6)-year-old male patient with barlow¿s disease underwent a mitraclip procedure to treat degenerative mitral regurgitation with grade 4.One clip was implanted reducing mr to 2.On 30 day and 12 months follow up, the device and procedure were a success.On last follow up (60 month) visit, the patient had recurrent mr which was treated with a second mitraclip procedure.Two additional clips were implanted.However, despite the implantation of another two clips (three clips in total) early recurrence of mr occurred due to the leaflet perforation and the patient underwent urgent mitral valve replacement.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record could not be performed as the specific lot number information was not provided.Based on the information reviewed, a definite cause for the reported patient effects of recurrent mitral regurgitation (mr) and tissue damage (leaflet perforation) could not be determined.The reported patient effect of recurrent mitral regurgitation (mr) and tissue damage as listed in the mitraclip system instructions for use, are known possible complications associated with mitraclip procedures.Here is no indication of a product quality issue with respect to manufacture, design or labeling.Part number corrected.
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
MITRACLIP SYSTEM CLIP DELIVERY SYSTEM
Common Device Name
VALVE REPAIR
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9878175
Report Number2024168-2020-02852
Device Sequence Number19687827
Product Code NKM
UDI-Device Identifier08717648195914
UDI-Public08717648195914
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Reporter Type Manufacturer
Report Source literature
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCDS0201
Device Catalogue NumberCDS02ST
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/02/2020
Supplement Date Received by Manufacturer04/02/2020
07/20/2020
Initial Report FDA Received Date03/25/2020
Supplement Report FDA Received Date04/17/2020
07/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;
Patient Age54 YR